Alert archive / Iowa / Flood Watches in 2007
Flood Watch 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flood watch at May 29, 2007, 3:42 PM CDT for 31 counties in Iowa. It took effect at May 30, 2007, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 3:42 PM CDT (20:42 UTC)
- In effect from
- May 30, 2007, 4:00 PM CDT
- Expired
- May 30, 2007, 9:58 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 31 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Polk County, IA, Ringgold County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 292042 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT TUE MAY 29 2007 .A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO EASTERN COLORADO WILL MOVE INTO IOWA LATE WEDNESDAY AND WEDNESDAY NIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE STAGE FOR HEAVY RAINFALL LATE WEDNESDAY AND WEDNESDAY NIGHT. IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073- 081>083-092>094-300445- /O.NEW.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD... GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR... LEON 342 PM CDT TUE MAY 29 2007 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL... CRAWFORD...GREENE AND GUTHRIE. * FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT * THUNDERSTORMS WILL DEVELOP ON WEDNESDAY...AND BECOME NUMEROUS BY WEDNESDAY AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS AS STORMS LIFT NORTH-NORTHEASTWARD REPEATEDLY OVER THE SAME AREAS. * WIDESPREAD RAINFALL OF ONE TO ONE AND ONE HALF INCHES IS LIKELY. LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOILS ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING ALONG SOME CREEKS AND STREAMS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
6 follow-up statements
000 WGUS63 KDMX 300131 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 831 PM CDT TUE MAY 29 2007 .A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO WESTERN KANSAS WILL MOVE INTO IOWA LATE WEDNESDAY AND WEDNESDAY NIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE STAGE FOR HEAVY RAINFALL DURING THIS TIME PERIOD. IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073- 081>083-092>094-300945- /O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD... GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR... LEON 831 PM CDT TUE MAY 29 2007 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS... HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH... WINNEBAGO...WORTH AND WRIGHT. IN SOUTH CENTRAL IOWA...CLARKE... DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE AND GUTHRIE. * FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT * THUNDERSTORMS WILL DEVELOP ON WEDNESDAY...AND BECOME NUMEROUS BY WEDNESDAY AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS AS STORMS LIFT NORTH NORTHEASTWARD REPEATEDLY OVER THE SAME AREAS. * WIDESPREAD RAINFALL OF ONE TO ONE AND ONE HALF INCHES IS LIKELY. LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOILS ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING ALONG SOME CREEKS AND STREAMS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MS/BSS
000 WGUS63 KDMX 300914 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 414 AM CDT WED MAY 30 2007 .A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO CENTRAL KANSAS WILL MOVE INTO IOWA LATE THIS AFTERNOON AND TONIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE STAGE FOR HEAVY RAINFALL DURING THIS TIME PERIOD. IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073- 081>083-092>094-301715- /O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD... GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR... LEON 414 AM CDT WED MAY 30 2007 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS... HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH... WINNEBAGO...WORTH AND WRIGHT. IN SOUTH CENTRAL IOWA...CLARKE... DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE AND GUTHRIE. * FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...AND BECOME WIDESPREAD THIS AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS AS A TRAIN OF THUNDERSTORMS MOVE NORTH NORTHEASTWARD OVER THE SAME AREAS. * WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS LIKELY. LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOIL ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING ALONG CREEKS AND STREAMS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MOYER
000 WGUS63 KDMX 301550 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1050 AM CDT WED MAY 30 2007 .A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO CENTRAL KANSAS WILL MOVE INTO IOWA LATE THIS AFTERNOON AND TONIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE STAGE FOR HEAVY RAINFALL DURING THIS TIME PERIOD. IAZ005>007-016-017-024>026-034-044-045-057-070-081-092-301700- /O.CAN.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD... GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON... ROCKWELL CITY...DENISON...CARROLL...AUDUBON...ATLANTIC... CORNING...BEDFORD 1050 AM CDT WED MAY 30 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELED. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING ACROSS THE AREA...BUT THE AXIS OF EXPECTED HEAVIEST RAINFALL HAS NOW SHIFTED TO THE SOUTH AND EAST AND NO SIGNIFICANT FLOODING PROBLEMS ARE EXPECTED. $$ IAZ035>037-046>048-058>060-071>073-082-083-093-094-310000- /O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK- ADAIR-MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA... JEFFERSON...BOONE...AMES...GUTHRIE CENTER...ADEL...DES MOINES... GREENFIELD...WINTERSET...INDIANOLA...CRESTON...OSCEOLA... MOUNT AYR...LEON 1050 AM CDT WED MAY 30 2007 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK... STORY AND WEBSTER. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR... MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA... ADAIR. IN WEST CENTRAL IOWA...GREENE AND GUTHRIE. * FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT. * SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE LATE AFTERNOON AND EVENING HOURS AS NUMEROUS THUNDERSTORMS MOVE NORTH NORTHEASTWARD OVER THE SAME AREAS. * WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS LIKELY. LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOIL ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING ALONG CREEKS AND STREAMS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KINNEY
000 WGUS63 KDMX 302018 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT WED MAY 30 2007 .A SLOW MOVING COLD FRONT NEAR THE IOWA NEBRASKA BORDER WILL PUSH EAST THROUGH IOWA LATE THIS AFTERNOON AND TONIGHT. STRONG MOISTURE CONVERGENCE NEAR THE FRONT...AND THE SLOW MOVEMENT OF THE BOUNDARY WILL COMBINE TO PRODUCE LOCALLY HEAVY RAINFALL DURING THIS TIME PERIOD. IAZ035>037-046>048-058>060-071>073-082-083-093-094-310430- /O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK- ADAIR-MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA... JEFFERSON...BOONE...AMES...GUTHRIE CENTER...ADEL...DES MOINES... GREENFIELD...WINTERSET...INDIANOLA...CRESTON...OSCEOLA... MOUNT AYR...LEON 318 PM CDT WED MAY 30 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK... STORY AND WEBSTER. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR... MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA... ADAIR. IN WEST CENTRAL IOWA...GREENE AND GUTHRIE. * THROUGH LATE TONIGHT. * SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. HEAVY RAINFALL IS LIKELY AS NUMEROUS THUNDERSTORMS MOVE NORTH NORTHEASTWARD OVER THE SAME AREAS. * WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS LIKELY. ISOLATED AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOIL ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING ALONG CREEKS AND STREAMS. RAIN WILL END FROM WEST TO EAST ACROSS THE WATCH AREA...FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS THURSDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KINNEY
000 WGUS63 KDMX 310151 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 851 PM CDT WED MAY 30 2007 .A FRONTAL BOUNDARY JUST WEST OF INTERSTATE 35 WAS SLOWLY MOVING EASTWARD ACROSS THE STATE THIS EVENING. FLOODING REMAINS POSSIBLE ALONG AND EAST OF THE FRONT...BUT FARTHER WEST CHANCES FOR RAIN HAVE DIMINISHED CONSIDERABLY. IAZ035-046-047-058-059-071-072-082-093-310300- /O.CAN.KDMX.FA.A.0004.000000T0000Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER-GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-MADISON-UNION-RINGGOLD- INCLUDING THE CITIES OF...FORT DODGE...JEFFERSON...BOONE... GUTHRIE CENTER...ADEL...GREENFIELD...WINTERSET...CRESTON... MOUNT AYR 851 PM CDT WED MAY 30 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THE PASSAGE OF A SLOW MOVING FRONTAL BOUNDARY HAS GREATLY DIMINISHED THE CHANCES OF RAIN AND FLOODING ALLOWING FOR THE CANCELLATION OF THE WATCH. $$ IAZ036-037-048-060-073-083-094-311000- /O.CON.KDMX.FA.A.0004.000000T0000Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-HARDIN-STORY-POLK-WARREN-CLARKE-DECATUR- INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...AMES... DES MOINES...INDIANOLA...OSCEOLA...LEON 851 PM CDT WED MAY 30 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...HAMILTON...HARDIN... POLK AND STORY. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR AND WARREN. * UNTIL 6 AM CDT THURSDAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE EVENING HOURS AND MAY PRODUCE HEAVY RAIN TIMES...OCCURRING REPETITIVELY OVER THE SAME AREAS. * WIDESPREAD RAINFALL OF OVER ONE INCH IS LIKELY WITH ISOLATED AMOUNTS POSSIBLY AS HIGH AS THREE INCHES. WITH SOIL ALREADY SATURATED...THIS RAINFALL MAY CAUSE FLOODING ALONG CREEKS AND STREAMS. RAIN WILL END FROM WEST TO EAST ACROSS THE WATCH AREA LATER TONIGHT...AND THE WATCH WILL LIKELY BE CANCELLED IN ITS ENTIRETY BEFORE 600 AM THURSDAY MORNING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ SMALL
000 WGUS63 KDMX 310258 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 958 PM CDT WED MAY 30 2007 IAZ036-037-048-060-073-083-094-310400- /O.CAN.KDMX.FA.A.0004.000000T0000Z-070531T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-HARDIN-STORY-POLK-WARREN-CLARKE-DECATUR- INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...AMES... DES MOINES...INDIANOLA...OSCEOLA...LEON 958 PM CDT WED MAY 30 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA HAS BEEN CANCELLED. ALTHOUGH OCCASIONAL MODERATE RAIN MAY CONTINUE THROUGH MIDNIGHT...THE THREAT OF HEAVY FLOODING RAINS HAS ENDED. THIS STATEMENT CANCELS THE LAST OF THE FLOOD WATCHES IN THE DES MOINES NATIONAL WEATHER SERVICE FORECAST AREA. $$ SMALL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flood watch went out at May 29, 3:32 PM CDT, 10 minutes earlier.
Area forecast discussion, May 29, 3:32 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CDT TUE MAY 29 2007 .DISCUSSION... WEAK SHEAR ENVIRONMENT WITH NO CAP ALLOWING TSRA TO DVLP OVR THE CWA THIS AFTN. STORMS LKLY TO CONT UNTIL SNST WITH ISOLATED HAIL LIKELY. OVR NGT HRS SHOULD BE QUIET WITH NEXT ROUND DVLPG DURING THE DAY WED. WILL GO WITH A FLOOD WATCH FOR MUCH OF THE CWA WEST OF I-35 AS ANTICEDENT CONDS QUITE WET AND IT WONT TAKE A WHOLE LOT TO GET CREEKS AND STREAMS OUT OF THEIR BANKS. SYS SHOULD SHUNT OFF WITH WX QUIETER UNTIL FRI NGT WHEN NEXT S/WV ROUNDS THE UPPER TROF. ONCE THAT OCCURS IT SHOULD DRY OUT FOR A FEW DAYS BUT CANT RULE OUT AN ISOLD TSRA HERE AND THERE WITH THE UPR LOW IN THE VCNTY FOR THE NEXT SEVERAL DAYS. MODEL INCONSISTENCIES ABOUND AND WILL CONT TO BE A PROBLEM, ESPECIALLY IN THE LONGER TERM. INFLUENCE OF POTENTIAL MJO DVLPMT CREATING DIFFICULTIES IN MODELING, HOWEVER THAT DISCUSSION IS WELL BEYOND SCOPE OF THIS PRODUCT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-FRANKLIN-GREENE-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-POLK-RINGGOLD- STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. &&
Hazardous weather outlook, May 29, 3:41 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CDT TUE MAY 29 2007 IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073- 081>083-092>094-301100- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...ALONG AND WEST OF INTERSTATE 35. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS LOW. HOWEVER...PLENTIFUL MOISTURE AND SLOW MOVEMENT WILL PRODUCE AREAS OF HEAVY RAINFALL... EXCEEDING 1 TO 2 INCHES IN A FEW HOURS IN SOME LOCATIONS...WITH ISOLATED HIGHER AMOUNTS. RENEWED RIVER FLOODING OR COUNTY WIDE FLOODING IS POSSIBLE...ESPECIALLY ACROSS AREAS ALONG AND WEST OF INTERSTATE 35. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. A FLOOD WATCH IS IN EFFECT FOR THE AREA FOR WEDNESDAY AFTERNOON AND NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-301100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...EAST OF INTERSTATE 35. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY LOCATIONS EAST OF INTERSTATE 35 CAN EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. IAZ004-015-023-033-301100- EMMET-PALO ALTO-POCAHONTAS-SAC- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHWEST IOWA...FROM ESTHERVILLE...TO POCAHONTAS AND SAC CITY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY MORNING...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY LOCATIONS OVER NORTHWEST IOWA CAN EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. JUNGBLUTH/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | DMX | Story | 16 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 32 min |
| May 29, 5:59 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.